Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 2, NWS Hastings, NE

April 2, 2007Dawson County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Apr 2, 2007, 8:27 PM CDT for Dawson County, Nebraska. It was in force for 63 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2007, 8:27 PM CDT (01:27 UTC)
Expired
Apr 2, 2007, 9:30 PM CDT
In force
63 min
Issued by
NWS Hastings, NE
Area
Counties, with a storm outline in the text

County Dawson County, NE

The radar

The North Platte radar (KLNX), 129 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 8:37 PM CDTTSTM WND GST 765 Nnw Gothenburg, NE
Apr 2, 8:59 PM CDTTSTM WND GST 63Cozad, NE
Apr 2, 9:00 PM CDTHAIL 0.75Gothenburg, NESTRONG WINDS NO SPEED GIVEN
Apr 2, 9:05 PM CDTHAIL 1Cozad, NE
Apr 2, 9:10 PM CDTHAIL 1Cozad, NENICKEL TO QUARTER SIZED HAIL.
Apr 2, 9:15 PM CDTHAIL 0.75Cozad, NE
Apr 2, 9:29 PM CDTHAIL 1Lexington, NEQUARTER SIZE HAIL NORTH SIDE OF TOWN AND PEA SIZE HAIL ALONG AND SOUTH OF HIGHWAY 30.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 8:25 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1203 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1654 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGID 030127
SVRGID
NEC047-030230-
/O.NEW.KGID.SV.W.0002.070403T0127Z-070403T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
827 PM CDT MON APR 2 2007

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA
  THIS INCLUDES THE CITY OF LEXINGTON.

* UNTIL 930 PM CDT

* AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
  60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 37
  MILES NORTHWEST OF EDDYVILLE TO 20 MILES NORTH OF GOTHENBURG TO 16
  MILES WEST OF GOTHENBURG...OR ALONG A LINE EXTENDING FROM 11 MILES
  EAST OF ARNOLD TO 15 MILES SOUTH OF ARNOLD TO 18 MILES NORTH OF
  CURTIS...AND MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GOTHENBURG BY 840 PM CDT
  WILLOW ISLAND BY 850 PM CDT
  COZAD BY 900 PM CDT
  EDDYVILLE BY 915 PM CDT
  LEXINGTON BY 920 PM CDT
  SUMNER BY 925 PM CDT

DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN LINCOLN COUNTY WITH 
THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY 
AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN NEBRASKA.

LAT...LON 4104 10005 4105 10022 4069 10021 4069 9960
      4095 9947 4104 9942

$$

AWJ
3 follow-up statements
000 
WWUS53 KGID 030150
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
849 PM CDT MON APR 2 2007

NEC047-030230-
/O.CON.KGID.SV.W.0002.000000T0000Z-070403T0230Z/
DAWSON NE-
849 PM CDT MON APR 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR DAWSON COUNTY...

AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF EDDYVILLE TO 6
MILES NORTHEAST OF GOTHENBURG TO 7 MILES SOUTH OF GOTHENBURG...OR
ALONG A LINE EXTENDING FROM 19 MILES SOUTHWEST OF BROKEN BOW TO 23
MILES NORTHWEST OF LEXINGTON TO 22 MILES NORTHEAST OF CURTIS...MOVING
EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WILLOW ISLAND BY 855 PM CDT
  COZAD BY 900 PM CDT
  EDDYVILLE BY 920 PM CDT
  LEXINGTON BY 925 PM CDT
  SUMNER BY 930 PM CDT

DAMAGING WINDS UP TO 76 MPH WERE REPORTED 5 MILES NORTH TO NORTHWEST 
OF GOTHENBURG AT 837 PM WITH THIS STORM. THIS IS A DANGEROUS 
STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT 
TUESDAY MORNING FOR SOUTH CENTRAL NEBRASKA.

LAT...LON 4104 10005 4105 10022 4069 10021 4069 9960
      4095 9947 4104 9942

$$

AWJ
000 
WWUS53 KGID 030207
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
906 PM CDT MON APR 2 2007

NEC047-030230-
/O.CON.KGID.SV.W.0002.000000T0000Z-070403T0230Z/
DAWSON NE-
906 PM CDT MON APR 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR DAWSON COUNTY...

AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF EDDYVILLE TO 8 MILES
NORTHEAST OF COZAD TO COZAD...OR ALONG A LINE EXTENDING FROM 22 MILES
SOUTH OF BROKEN BOW TO 16 MILES NORTHWEST OF LEXINGTON TO 14 MILES
WEST OF LEXINGTON...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  EDDYVILLE BY 920 PM CDT
  LEXINGTON BY 925 PM CDT
  SUMNER BY 930 PM CDT

DAMAGING WINDS UP TO 63 MPH WERE REPORTED IN COZAD AT 859 PM WITH 
THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY 
AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN NEBRASKA.

LAT...LON 4104 10005 4105 10022 4069 10021 4069 9960
      4095 9947 4104 9942

$$

AWJ
000 
WWUS53 KGID 030233
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
932 PM CDT MON APR 2 2007

NEC047-030242-
/O.EXP.KGID.SV.W.0002.000000T0000Z-070403T0230Z/
DAWSON NE-
932 PM CDT MON APR 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR DAWSON COUNTY EXPIRED AT 930
PM CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF 
CENTRAL AND WESTERN DAWSON COUNTY...AND NO LONGER POSES A THREAT TO 
THIS PORTION OF THE COUNTY. HOWEVER...A SEVERE THUNDERSTORM WARNING 
REMAINS IN EFFECT FOR EASTERN DAWSON COUNTY UNTIL 1030 PM.

LAT...LON 4104 10005 4105 10022 4069 10021 4069 9960
      4095 9947 4104 9942

$$

AWJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 7:55 PM CDT, 32 minutes earlier.

Area forecast discussion, Apr 2, 7:55 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
755 PM CDT MON APR 2 2007

.DISCUSSION...LATEST REGIONAL RADAR MOSAIC REVEALS A LINE OF
STRONG TO SEVERE CONVECTION OVER THE HIGH PLAINS OF WESTERN
NEBRASKA. THIS CONVECTION APPEARS TO BE RIDING ALONG THE NORTHERN
EDGE OF THE 850MB THETA E AXIS STRETCHING FROM WESTERN NEBRASKA
INTO SOUTH CENTRAL NEBRASKA. LOOKS AS THOUGH THE CONVECTION WILL
CONTINUE TO PROPAGATE ALONG THE THETA E AXIS INTO THE LATE EVENING
TO OVERNIGHT HOURS WHICH SHOULD BRING AT LEAST SOME SCATTERED
CONVECTION TO MOST OF THE FORECAST AREA. BASED ON THIS
SETUP...HAVE INCREASED PRECIPITATION CHANCES FOR THE ENTIRE
FORECAST AREA THIS EVENING AND EARLY OVERNIGHT.

&&

.PREV DISCUSSION... /ISSUED 313 PM CDT MON APR 2 2007/

SHORT TERM...TONIGHT THROUGH 12Z WEDNESDAY. UPPER WAVE STILL TO OUR
WEST WILL CONTINUE TO MOVE EAST TONIGHT. SURFACE LOW IN WESTERN HIGH
PLAINS WILL ALSO TRACK EAST ACROSS THE AREA. WARM FRONT EXTENDS
ALONG KANSAS/NEBRASKA BORDER AND HAS NOT MOVED MUCH TODAY. AS UPPER
SYSTEM GETS CLOSER...EXPECT THIS BOUNDARY TO DRIFT NORTHWARD. BETTER
DYNAMICS ARRIVE WITH UPPER SYSTEM AND THE LOW LEVEL JET WILL GET
GOING AFTER DARK WILL PROVIDE A CHANCE FOR THUNDERSTORMS. BEST
CHANCES WILL BE EAST OF HIGHWAY 281 FROM BELOIT KS TO GRAND ISLAND
NEBR. THE AREA NORTH OF GRAND ISLAND IN THE ORD AREA WILL ALSO BE
FAVORED AREA TONIGHT. FRONT PUSHES ITS WAY ACROSS THE AREA AFTER
MIDNIGHT AND TAKES CHANCE FOR PRECIP WITH IT.

A COOLER DAY FORECAST FOR TUESDAY WITH COLD AIR ADVECTION BEHIND
THE FRONT. TEMPS WILL STRUGGLE TO MAKE THE UPPER 40S OR LOWER 50S
UNDER PARTLY CLOUDY SKIES.  SURFACE RIDGE STILL ON TOP OF US
TUESDAY NIGHT AND WILL CONTINUE TO KEEP COLD AIR OVER THE REGION
WITH LOW TEMPS BOTTOMING OUT IN THE MIDDLE 20S TO AROUND 30.

LONG TERM...BEGINNING 12Z WEDNESDAY

LONG TERM FORECAST STARTS OFF COOL AND DRY AS SURFACE RIDGING
REMAINS IN PLACE OVER THE REGION. MOSTLY SUNNY TO PARTLY CLOUDY
SKIES REMAIN LIKELY WEDNESDAY AS HIGH LEVEL CLOUDS SPILL OVER THE
WESTERN CONUS TROUGH AND DRIFT INTO OUR AREA VIA THE JET STREAM.

WEDNESDAY NIGHT BECOMES A BIT MORE INTERESTING AS THE SURFACE RIDGE
SLIDES OFF TO OUR EAST A BIT...THUS ALLOWING SURFACE WINDS TO VEER
FROM THE NORTH TO MORE OF A NORTHEAST TO EASTERLY DIRECTION. THE
RESULTING UPSLOPE FLOW...WORKING IN CONCERT WITH AN APPROACHING MID
LEVEL IMPULSE...MAY PRODUCE ENOUGH LIFT TO PRODUCE PRECIPITATION
OVER THE CWA BY EARLY THURSDAY MORNING. FORECAST SOUNDINGS INDICATE
THE COLUMN WILL CERTAINLY BE COLD ENOUGH FOR SNOW DURING THIS TIME
PERIOD AND AS A RESULT...HAVE GONE AHEAD AND INSERTED SLIGHT CHANCES
FOR LIGHT RAIN AND LIGHT SNOW ACROSS THE CWA. CURRENT THINKING IS
LIGHT SNOW WILL DEVELOP ACROSS NORTHWESTERN PORTIONS OF THE
CWA...WITH MORE OF A RAIN / SNOW MIX ACROSS WEST CENTRAL PORTIONS OF
THE CWA BY EARLY MORNING THURSDAY. PRECIPITATION WILL THEN SPREAD
ACROSS THE REST OF THE CWA AFTER SUNRISE THURSDAY AS THE MID LEVEL
IMPULSE OVERTAKES THE AREA. LIGHT SNOW SEEMS PLAUSIBLE ACROSS
NORTHERN PORTIONS OF THE CWA...WITH A RAIN AND SNOW MIX FARTHER
SOUTH. DAYTIME HEATING SHOULD WARM THE LOW LEVELS ENOUGH FOR SNOW TO
TRANSITION TO RAIN ACROSS MOST LOCATIONS BY MID DAY. SLIGHT CHANCES
FOR LIGHT RAIN THEN PERSIST THROUGH THE AFTERNOON...BEFORE POSSIBLY
TRANSITIONING BACK TO SNOW ACROSS SOUTHERN PORTIONS OF THE CWA AFTER
SUNSET. PRECIPITATION SHOULD COME TO AN END ALL TOGETHER BY MIDNIGHT
AS SUBSIDENCE SETTLES IN BEHIND THE MID LEVEL IMPULSE. AFTERNOON
HIGH TEMPERATURES ARE ALSO SOMEWHAT TRICKY FOR THURSDAY. I DID LOWER
AFTERNOON TEMPERATURES SOMEWHAT INTO THE LOWER 40S ACROSS THE
NORTHERN TWO THIRDS OF THE CWA...AND INTO THE MID 40S ACROSS THE
SOUTH. THE COMBINATION OF UPSLOPE FLOW...CLOUD COVER...AND WHAT MAY
BE PERSISTENT PRECIPITATION COULD RESULT IN COOLER THAN FORECAST
TEMPERATURES. THURSDAY MORNING LOW TEMPERATURES RANGING FROM THE
UPPER 20S TO LOWER 30S RESULTS IN A DAYTIME DIURNAL OF ABOUT 13
DEGREES FOR MOST LOCATIONS...SO I AM CONTENT TO WITH THURSDAYS HIGHS
FOR THE TIME BEING.

THERE ARE INDICATIONS OF OTHER SUBTLE MID LEVEL IMPULSES PUSHING
THROUGH THE AREA LATE FRIDAY AND AGAIN ON MONDAY. GIVEN THE
UNCERTAINTY OF THESE IMPULSES 5-7 DAYS OUT HOWEVER...HAVE OPTED TO
KEEP THE REMAINDER OF THE LONG TERM DRY. TEMPERATURES WILL CONTINUE
AT BELOW CLIMO WITH HIGHS IN THE 40S AND 50S...LOW IN THE 20S AND
30S.

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Apr 2, 7:40 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
740 PM CDT MON APR 2 2007

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
031200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
740 PM CDT MON APR 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

A BAND OF THUNDERSTORMS ARE EXPECTED TO MOVE EAST INTO PORTIONS OF
SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS BY MID EVENING. A
FEW OF THESE STORMS MAY BE STRONG WITH HAIL UP TO NICKEL SIZE AND
WIND GUSTS UP TO 50 MPH POSSIBLE. THESE STORMS ARE NOT EXPECTED
TO EXIT THE AREA UNTIL THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 9:20 PM CDTSevere Thunderstorm WarningGIDSherman55 min
Apr 2, 9:24 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson, Kearney, Phelps66 min
Apr 2, 10:02 PM CDTSevere Thunderstorm WarningGIDHall, Howard40 min
Apr 2, 10:28 PM CDTSevere Thunderstorm WarningGIDHall, Hamilton, Howard, Merrick38 min
Apr 3, 4:18 AM CDTWind AdvisoryGIDAdams, Buffalo, Clay, Fillmore, Franklin, Greeley and 13 more12 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.